Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Reflex Sympathetic Dystrophy (RSD and CRPS)

Reflex Sympathetic Dystrophy (RSD and CRPS) Reflex Sympathetic Dystrophy (Complex Regional Pain Syndromes Type I) and Causalgia (Complex Regional Pain Syndromes Type II)(RSD and CRPS)

Gabapentin Side Effect or Just Lovely RSD?

Reply
Thread Tools Display Modes
Unread 11-19-2012, 09:07 PM   #1
PhyllisJ
Junior Member
 
Join Date: Jun 2011
Posts: 83
Default Gabapentin Side Effect or Just Lovely RSD?

I started on a low dose of gabapentin a couple months ago (100mg then 200mg twice a day) and didn't have any problems with it...not sure it was helping the pain either. This last week my legs decided the didn't want to work (hips and knees feel like they're trying to swivel) and the muscle spams started. My doc increased my dosage to 400mg then 800mg twice a day. I took 800mg this morning about 10:30 with no problem. Around 2:00pm I started feeling dizzy, my legs were worse, it feels like tiny muscle spams all over inside, and it feels like there's a pressure all around me...it's a weird feeling. I take gabapentin only twice a day because I'm on Xyrem at night and they can't be taken near each other. So do you guys think it could be the gabapentin or just RSD acting up?
PhyllisJ is offline   Reply With Quote
Unread 11-20-2012, 01:15 AM   #2
Morgan Herritage
Member
 
Morgan Herritage's Avatar
 
Join Date: Jul 2012
Location: Northern California
Posts: 131
Default

It seems like your doctor increased the doseage tremendously. That's a big, fast jump, even for gaba. But I take it and have never had that problem. It could definitely be your rsd but only your doctor could run further tests to find that out. Not a big likelihood it's the gaba, though.
Good luck and best wishes.
__________________
Synthetic right hamate hook.
Rsd type 2
Morgan Herritage is offline   Reply With Quote
"Thanks for this!" says:
birchlake (11-20-2012)
Unread 11-20-2012, 02:27 AM   #3
PhyllisJ
Junior Member
 
Join Date: Jun 2011
Posts: 83
Default

Yeah I'm pretty sure it's not the gabapentin. And yes, we had to increase it. I was supposed to be on the 400mg twice a day for a week before moving to 800mg twice a day, but I forgot and took 2 pills, so I had the increase a few days early. The only reason I started on such a low dose to begin with was because of the Xyrem. We had to make sure there was no negative interaction with me taking the gabapentin in the day and Xyrem at night...have to be very careful not to overlap them. So far there haven't been any problems. I do have back issues, and the RSD has been attacking every old injury I have, so pretty likely it decided to mess with my back and neck, too.
Do you guys ever get what feels like tiny muscle spasms, almost a tremor or vibration?
PhyllisJ is offline   Reply With Quote
Unread 11-20-2012, 05:57 AM   #4
jpcrps
Junior Member
 
jpcrps's Avatar
 
Join Date: Nov 2012
Location: Hawaii
Posts: 39
Default Tremors, spasms and muscle contractions

All of these are symptoms (or can be) symptoms of crps. I am on a muscle relaxer for these exact symptoms. They became strong enough to make my great toe move away from the other toes further than I can do by myself. If left untreated, these kinds of symptoms can become dystonia.

" motor abnormalities (weakness, tremors, spasm, dystonia with fingers fixed in flexion or equinovarus position of foot). Range of motion is often limited, sometimes leading to joint contractures. "

*edit*

I would suggest discussing it with your PM. I am on clomazepan and tizanidine for these tremors/contractures. Strong contractures have stopped, but I will still get tremors.

Best to you,
Jenny

Last edited by Koala77; 11-20-2012 at 06:49 AM. Reason: NT Guidelines
jpcrps is offline   Reply With Quote
Unread 11-20-2012, 01:05 PM   #5
PhyllisJ
Junior Member
 
Join Date: Jun 2011
Posts: 83
Default

Thanks for your response. Sorry you have such issues with this. I've had spasms and tremors in my left wrist/hand/thumb for years, but have just started dealing with full body. I won't be able to be on both a nerve pain med and muscle relaxer at the same time because of the med (Xyrem) that I take for narcolepsy. So I may have to eventually decide between pain or spasms...although gabapentin has yet to truly relieve the pain. I may get some relief with it, but I'm not sure if it's the medicine or just the roller coaster RSD...I hate roller coasters lol. And it of course doesn't touch the deeper bone and joint pain or the weakness.
PhyllisJ is offline   Reply With Quote
"Thanks for this!" says:
birchlake (11-20-2012)
Unread 11-20-2012, 09:19 PM   #6
birchlake
Member
 
Join Date: Jan 2010
Posts: 306
Default

With this condition, and because many of us are on so MANY different drugs, therapies, etc.....it makes it extremely difficult to tell what is working and what is not.

Always an adventure....................
birchlake is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Side effects...Gabapentin tamiloo Medications & Treatments 17 12-19-2012 09:11 AM
Gabapentin and side effects kittygato Medications & Treatments 8 09-28-2012 09:41 PM
Gabapentin Side Effects Coming back?? DougB_VA Peripheral Neuropathy 10 07-28-2011 01:22 AM
fibromyalgia - Gabapentin side effects questions gaylet New Member Introductions 4 10-13-2007 05:09 PM


All times are GMT -5. The time now is 08:33 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives